Oregon, 2005

Flood in Oregon, December 28 to 31, 2005

December 28 to 31, 2005 · NWS MFR · 1 event in 1 county or zone

85 feet at 31/1000 PST, and fell below flood stage at 03/1230 PST in January 2006. A Flood Warning was issued for the area at 29/1845 PST, and cancelled at 03/1520 PST in January 2006.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

The Coquille River at Coquille exceeded flood stage (21.0 feet) at 28/2115 PST, crested at 22.85 feet at 31/1000 PST, and fell below flood stage at 03/1230 PST in January 2006. A Flood Warning was issued for the area at 29/1845 PST, and cancelled at 03/1520 PST in January 2006.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 28, 9:13 PM PST, 2 minutes earlier.

Area forecast discussion, Dec 28, 9:13 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
913 PM PST WED DEC 28 2005

.DISCUSSION...PRECIP TAPERING OFF OVER THE REGION TO WIDELY
SCATTERED SHOWERS. A SHORT WAVE OFF THE COAST WILL MOVE IN OVER
NIGHT ASSOCIATED WITH SOME WEAK OVERUNNING WHICH MAY SQUEEZE OUT A
FEW SHOWERS OVERNIGHT. SO...AM TRIMMING SOME POPS IN THE OVERNIGHT
FORECAST. PARTIAL CLEARING FOR THE NEXT SEVERAL HOURS SHOULD ALLOW
SOME VALLEY FOG TO FOR SO HAVE ADDED THAT TO THE GRIDS AS WELL.
FLOODING CONCERNS CONTINUE...WITH HEAVY RAIN ON SNOW EXPECTED THURS
NIGHT INTO FRIDAY MORNING. SOME RIVERS MAY AGAIN BOUNCE BACK TO
FLOOD STAGE AFTER GOING DOWN TONIGHT THROUGH THURSDAY. NEXT STORM IS
COMING. WILL GO AHEAD AND UPGRADE THE HIGH WIND WATCH AT THE COAST
TO A WARNING AT THIS TIME...AND ALSO ISSUE A WIND ADVISORY FOR THE
WEED AREA.

.PREVIOUS DISCUSSION...A WEAK RIDGE WILL BUILD IN BUT WITH CONTINUED
ONSHORE FLOW..THERE WILL CONTINUE TO BE LIGHT SCATTERED SHOWER
ACTIVITY OVER THE FORECAST AREA ESPECIALLY FOR AREAS WEST OF THE
CASCADES. THEN...LATE THURSDAY NIGHT...ANOTHER STRONG FRONTAL SYSTEM
WILL APPROACH BRINGING ADDITIONAL RAIN AND SNOW TO THE AREA.
INITIALLY A WARM FRONT WILL PASS OVER THE FORECAST AREA...FOLLOWED
BY A COLD FRONT ON FRIDAY. AHEAD OF THIS FRONTAL SYSTEM STRONG AND
GUSTY WINDS ARE EXPECTED ALONG THE COAST THURSDAY EVENING INTO FRIDAY
AFTERNOON. IN ADDITION STRONG WINDS ARE EXPECTED IN THE SHASTA VALLEY
FRIDAY MORNING THROUGH AFTERNOON. SNOW LEVELS WILL RISE AHEAD OF THIS
SYSTEM TO AROUND 6000 FEET OR HIGHER. THE FRONT WILL BRING RAIN MIXED
WITH SNOW IN THE HIGHER ELEVATIONS LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON. RAINFALL IS EXPECTED TO BE HEAVY AT TIMES ESPECIALLY FOR
COASTAL LOCATIONS AND OVER HIGHER TERRAIN. PRECIPITATION WILL
CONTINUE INTO FRIDAY EVENING WITH SNOW LEVELS LOWERING TO THE 5000
FOOT LEVEL.

EXTENDED DISCUSSION...SATURDAY THROUGH MONDAY...THE AREA WILL
EXPERIENCE ADDITION PRECIPITATION AS TWO ADDITIONAL FRONTAL
DISTURBANCES PASS OVER THE REGION. THEN MONDAY NIGHT THROUGH
TUESDAY...MODELS ARE INDICATING THAT THERE WILL BE A SHORT BREAK IN
THE WET PATTERN WITH A WEAK RIDGE BUILDING INTO THE REGION. THIS WILL
BRING FAIR WEATHER BUT COOLER CONDITIONS. THEN FOR THE END OF THE
WEEK...WE TRANSITION BACK TO A WET PATTERN AS ANOTHER STRONG LOW
PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST.

&&

.AVIATION...PARTIAL CLEARING TONIGHT SHOULD RESULT IN AREAS OF IFR
FOG IN VALLEYS AFTER MIDNIGHT THROUGH EARLY THURS. CONDITIONS THURS
AFTN THRU EVE SHOULD BE MAINLY VFR AS NEXT STORM APPROACHES WITH
INCREASING SOUTH WINDS.

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA
      BORDER 0-60 NM.
     FLOOD WARNING IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE
      THROUGH EARLY THURSDAY MORNING
     FLOOD WARNING REMAINS IN EFFECT FOR THE SOUTH FORK OF THE
       COQUILLE RIVER AT MYRTLE POINT THROUGH TONIGHT
     FLOOD WARNING IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD
      BEACH THROUGH THURSDAY
     HIGH WIND WARNING IN EFFECT FROM THURSDAY EVENING THROUGH
      FRIDAY AFTERNOON
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT
      ST GEORGE CA 0-60 NM.
     FLOOD WARNING IN EFFECT FOR THE KLAMATH RIVER AT SEIAD VALLEY
      THROUGH EARLY THURSDAY MORNING
     FLOOD WARNING IN EFFECT FOR THE SCOTT RIVER AT FORT JONES
      THROUGH TONIGHT
&&

STAVISH

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Dec 28, 1:51 PM PST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
151 PM PST WED DEC 28 2005

ORZ029-291430-
KLAMATH BASIN-
151 PM PST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE
COUNTIES. FOR DETAILS SEE FLOOD STATEMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A URBAN AND SMALL STREAM ADVISORY IS IN EFFECT FOR KLAMATH AND LAKE
COUNTIES THROUGH THURSDAY. FOR DETAILS SEE FLOOD STATEMENT.

ORZ021-022-024-291430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
151 PM PST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

FLOOD WARNING IS IN EFFECT FOR THE SOUTH FORK OF THE COQUILLE RIVER
AT MYRTLE POINT THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT
FOR THE COQUILLE RIVER AT COQUILLE THROUGH EARLY THURSDAY MORNING. A
FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER AT AGNESS THROUGH
THIS EVENING. FOR DETAILS SEE FLOOD STATEMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-DDHHMM
WESTERN SISKIYOU COUNTY-

.DAY ONE...TODAY

FLOOD WARNING IS IN EFFECT FOR THE KLAMATH RIVER AT THE SEIAD VALLEY
THROUGH THIS EVENING. FLOOD WARNING IS IN EFFECT FOR THE SCOTT RIVER
AT FORT JONES THROUGH EARLY THURSDAY MORNING. FOR DETAILS SEE FLOOD
STATEMENT.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ORR

In the hours before

Local storm report, Dec 28, 5:02 PM PST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
502 PM PST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HEAVY RAIN       1 N HAPPY CAMP          41.80N 123.38W
12/28/2005  2.67 INCH        SISKIYOU           CA   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 4 PM.

0459 PM     HEAVY RAIN       1 N COOS BAY            43.37N 124.22W
12/28/2005  2.19 INCH        COOS               OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 4 PM.

0500 PM     HEAVY RAIN       N MURPHY                42.35N 123.33W
12/28/2005  2.52 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 430 PM.

0501 PM     HEAVY RAIN       5 N CANYONVILLE         43.01N 123.30W
12/28/2005  1.30 INCH        DOUGLAS            OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 430 PM.

0502 PM     HEAVY RAIN       1 SSW OBRIEN            42.06N 123.71W
12/28/2005  3.00 INCH        JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 430 PM.

&&

ORR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, South Central Oregon Coast

When
December 28, 9:15 PM PST to December 31, 11:59 PM PST
Where
South Central Oregon Coast forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
45.467, -120.200

Coquille River at Coquille.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482300.